Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
|AuthenticAmanda - Wed Jan 26, 2005 2:47 pm|
I have been on birth control for several years and with each period it has been pretty normal. However, my last period was VERY VERY light. Does this mean I could be pregnant? Please help!
|GABRIELLA04 - Wed Jan 26, 2005 7:11 pm|
DO YOU HAVE UNPROTECTED SEX? HAVE YOU FORGOTTEN TO TAKE A PILL AT ALL? IF YOU ARE CONCERNED YOU SHOULD TRY TAKING A PREGNANCY TEST
|AuthenticAmanda - Thu Jan 27, 2005 11:23 am|
We've never had unprotected sex.
I've never missed a pill
I am 20years old and 150 lbs
|TheShoelessWonder - Sun Jan 30, 2005 1:58 pm|
Hi Amanda, have to say that's a pretty big stretch there. Of course, it's possible that you are pregnant, but if you have never had unprotected sex AND you've never missed a pill, I find it unlikely that the two methods would fail in conjunction (though by no means is it impossible). You have to remember that being on the pill with regular periods does not automatically mean you will always have constant periods. A simple surge of hormones in your body, or lack thereof, could account for a light period. And having a period at all would make a pregnancy unlikely, regardless of how light it was. If you miss your next period, then I'd consider the possibility again, but for now, I wouldn't worry. If you continue to have very light periods, I would simply ask your doctor about it to make sure there isn't a chemical imbalance that should not be there.
Hope I've helped,
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.